Format

Send to

Choose Destination
An Med Interna. 2001 Sep;18(9):489-91.

[Anabolic steroids and gynecomastia. Review of the literature].

[Article in Spanish]

Author information

1
Sección de Endocrinología y Nutrición Clínica, Hospital Universitario del Río Hortega, Instituto de Endocrinología y Nutrición Clínica (IEN), Facultad de Medicina, Valladolid.

Abstract

Gynaecomastia is a common situation, with a proliferation of glandular component of male breast secondary to an imbalance in sexual hormones in mammary tissue. A main cause of gynaecomastia is anabolic steroids consumption. Few studies have been performed in patients with high consumption of anabolic steroids, showing a high prevalence (52%). In this article we present a case of bilateral gynaecomastia secondary to anabolic steroids intake, with a partial response to tamoxifen. In summary, a patient with sportive habits and gynaecomastia, an early suspicious diagnosis is anabolic steroid intake. After suppression of anabolic steroid intake and treatment with tamoxifen, a high remission rate can be achieved. If gynaecomastia persisted, surgery is a good option.

PMID:
11715139
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center